Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 1, NWS Corpus Christi, TX

March 9, 2015Nueces County, Texas

NWS Corpus Christi, TX issued this river flood warning at Mar 9, 2015, 8:35 PM CDT for Nueces County, Texas. It took effect at Mar 10, 2015, 11:10 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2015, 8:35 PM CDT (01:35 UTC)
In effect from
Mar 10, 2015, 11:10 AM CDT
Expired
Mar 11, 2015, 9:00 AM CDT
In force
22 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Moderate

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 19.72 ft at Mar 10, 2015, 7:00 AM CDT.

actionminormoderate510152003/1003/1103/12
Action stage
11 ft
Minor stage
20 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Mar 9, 6:56 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 9, 6:56 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
656 PM CDT MON MAR 9 2015

.DISCUSSION...UPDATED FORECAST TO LOWER POPS AND TO INCLUDE FOG IN
THE FORECAST. BEFORE THE FRONT/HIGH COMES DOWN...WINDS IN THE
BOUNDARY LAYER WILL BE LIGHT WITH DEW POINTS AROUND/LOWER 60S
AREAS NEAR THE COAST. THIS...ALONG WITH A LOT OF WET GROUND SHOULD
RESULT IN FOG. THE CLOUDS WILL KEEP WIDESPREAD DENSE FOG FROM
DEVELOPING AT THIS TIME (AT LEAST THAT IS WHAT THE THINKING IS
NOW) BUT WILL HAVE TO MONITOR. WITH RESPECT TO THE RAIN...NEW
MODEL DATA (INCLUDING 4 KM MODEL DATA) IS SHOWING VERY LITTLE
RAINFALL IN THE NEXT 12-18 HOURS SO HAVE DECIDED TO LOWER POPS FOR
TONIGHT. ALSO MASSAGED LOWS TONIGHT (MAINLY NEAR THE
COAST...NORTHERN LOWS LOOK OK AT THIS TIME. STILL HAVE LOW
CHANCE POPS FOR THE AREAS NEAR THE COAST. ALSO MENTIONED FOG FOR
THE MARINE AREAS BASED ON OBSERVATIONS AND EXPECTED WEAK BOUNDARY
LAYER WINDS AHEAD OF SURGING HIGH ON TUESDAY. UPDATES HAVE BEEN
SENT.

SEE 00Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...LOW CONFIDENCE TAF FORECAST. MIX OF VFR/MVFR CIGS THIS
EVENING AT KCRP/KLRD/KALI WITH IFR/MVFR CIGS KVCT...POSSIBLY
DETERIORATING TO IFR/LIFR AT MOST TERMINALS OVERNIGHT. MAIN FCST
UNCERTAINTY IS IF FOG WILL DVLP. RECENT HEAVY RAINFALL HAS LEFT
GROUNDS SATURATED AND DRIER AIRMASS IS XPCTD TO BUILD INTO THE
REGION ALOFT. THIS WOULD TYPICALLY RESULT IN IDEAL CONDITIONS FOR
FOG FORMATION. HOWEVER...SFC WIND SPEEDS MAY REMAIN SLIGHTLY TOO
STRONG FOR SIGNIFICANT FOG. FOR NOW...FEEL THAT IFR/LIFR CIGS AND
VSBYS WILL REDVLP OVERNIGHT AT KCRP/KALI/VCT. KLRD NOT XPCTD TO HAVE
CIGS LOWER UNTIL LATE TONIGHT WITH A GRADUAL REDUCTION IN VSBYS BY
SUNRISE. ALL TERMINALS TO RETURN TO MVFR/VFR BY MIDDAY TUES AND
CONTINUE THRU THE AFTN. LIGHT NNWRLY WINDS TO BECOME MORE NNERLY
OVERNIGHT...TO EVEN VRB AT TIMES.

&&

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT MON MAR 9 2015/

SHORT TERM (TONIGHT THROUGH TUESDAY)...RAIN IS GRADUALLY MOVING
OUT OF THE REGION TO THE NORTHEAST THIS AFTERNOON...AND EXPECT
MAINLY DRY CONDITIONS TONIGHT...BUT HAVE LEFT A CHANCE JUST ALONG
THE COASTAL COUNTIES AS WEAK TROUGH REMAINS ALONG THE COAST. DRIER
AIR WILL MOVE INTO THE REGION TONIGHT AND PUSH RAIN CHANCES
OFFSHORE FOR TOMORROW. EXPECT A LIGHT NORTHERLY WIND TO DEVELOP
TONIGHT...WITH MODERATE WINDS IN MARINE AREAS. THE MAIN UPPER
LEVEL LOW WILL REMAIN NEAR THE REGION AND SHOULD CONTINUE
CONSIDERABLE CLOUDINESS...THOUGH SOME PATCHES OF DRIER AIR COULD
BREAK OUT CLOUDS AT TIMES. EXPECT TEMPERATURES TOMORROW IN THE MID
60S TO LOWER 70S...BUT THAT IS ASSUMING A MOSTLY CLOUDY SKY.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...BETTER SUPPORT FOR RAIN
WILL SHIFT TO THE COASTAL WATERS TUESDAY NIGHT INTO WEDNESDAY. FOR
INLAND LOCATIONS...DRIER AIR WILL FILTER IN FROM THE N AND NW WHICH
WILL END PRECIP CHANCES. UPPER LEVEL TROUGH AXIS WILL BE AROUND THE
AREA THROUGH THE END OF THE FORECAST. DESPITE UPPER TROUGH NEARBY...
PRECIP CHANCES WILL BE LOW THROUGH THE END OF THE WORK WEEK AS LOW
LEVEL MOISTURE WILL BE LIMITED. PERIODS OF HIGH CLOUDS WILL STREAM
INTO THE AREA THOUGH KEEPING SKIES PARTLY CLOUDY TO MOSTLY CLOUDY AT
TIMES. TEMPERATURES BY THURSDAY THROUGH THE END OF THE FORECAST
PERIOD WILL BE AROUND NORMAL (LOW/MID 70S) FOR THIS TIME OF YEAR.
UPPER LOW WILL THEN DEVELOP OVER MEXICO DURING THE WEEKEND. MOISTURE
AND UPPER SUPPORT MAY INCREASE ENOUGH TO SUPPORT A SLIGHT CHANCE OF
RAIN ON SATURDAY...BUT CONFIDENCE OF THIS OCCURRING REMAINS ON THE
LOW SIDE ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    55  66  52  69  51  /  30  20  10  10  10
VICTORIA          50  65  51  69  50  /  20  20  10  10  10
LAREDO            56  71  53  72  51  /  20  10  10  10  10
ALICE             53  68  51  71  50  /  20  10  10  10  10
ROCKPORT          55  62  53  67  53  /  30  20  10  10  10
COTULLA           52  71  51  72  50  /  20  10  10  10  10
KINGSVILLE        55  67  52  70  51  /  30  20  10  10  10
NAVY CORPUS       57  63  54  66  54  /  30  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION/MESO
GW/86...SYNOPTIC/GRIDS
Hazardous weather outlook, Mar 9, 5:21 AM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT MON MAR 9 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AREAL COVERAGE OF RAIN WILL INCREASE ACROSS THE REGION
TODAY...WITH LOCALLY HEAVY RAIN POSSIBLE WITH THIS ACTIVITY. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH 7PM CDT FOR THE COASTAL
BEND...VICTORIA CROSSROADS...AND MUCH OF THE BRUSH COUNTRY.
ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REGION
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LK/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:20 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria8 days

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.